Effects of herceptin therapy

My mother is experiencing some new grievous physical issues after her 2nd herceptin with chemo therapy, like vein shrinkage, inactivity of hands and legs...sometimes it gets worse and she does not feel any sense in her fingers. The 3rd therapy is on 8th july, as my mother is now in bangladesh and the assigned oncologist is from thakurpur, kolkata so its not eassy to consult with him on these issues before 7th july. now expecting some suggestion here from specialist and others having such experience.

4 Replies

oldestnewest
  • These are the anticipated side effects of chemotherapy rather than Herceptin. Avoid exposure to cold or very hot items. Take adequate rest. Sleep well , eat well. Hydrate her with fluids, coconut water , etc. She will recover from this. Have patience

  • My mum, when undergoing weekly 12 cycles of herceptin + Paclitaxel had mild episodes of tingling and numbness in her peripheral nerves (also know as neuropathy...IMHO) and it subsided over a period of time with vitamin/tonic medicine prescribed by the consulting oncologist. Report/Discuss it to your oncologist asap. Take care.

  • I have been on herceptin for several months now and have not experienced the side-effects you describe. It's important to eat well and drink plenty of fluids. Mention these side effects to your oncologist; maybe something can be done to lessen them.

  • Actually its really difficult to discuss as we dont have the consulting oncologist's contact number, we are trying to contact with him throuh mail.

    Thank you all.

You may also like...